Alert archive / Alabama / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 306, NWS Birmingham, AL

June 26, 2001Walker County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 26, 2001, 5:19 PM CDT for Walker County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 26, 2001, 5:19 PM CDT (22:19 UTC)
Expired
Jun 26, 2001, 5:45 PM CDT
In force
26 min
Issued by
NWS Birmingham, AL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Walker County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2001-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1300 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2001-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1300 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 262219
SVRBHM
ALC127-262245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
519 PM CDT TUE JUN 26 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WALKER COUNTY IN CENTRAL ALABAMA

* UNTIL 545 PM CDT

* AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR CORDOVA...MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SUMITON AND
SIPSEY.

STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY
WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM
PASSES.

LAT...LON 3376 8728 3363 8713 3380 8699 3386 8698

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:11 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 26, 3:11 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
203 PM CDT TUE JUN 26 2001

UPPER LOW OVER WRN KY THIS AFTN WILL CONTINUE TO DRIFT SLOLY WWD
DURG THE NXT CUPL OF DAYS...THEN STALL OUT OVER AR/MO TOWARD THE
WEEKEND.  ENTIRE FA WILL BE FAIRLY MOIST AND UNSTABLE...AND ITS
LIKELY THAT DAILY FOCI OF CONVECTION WILL BE GOVERNED BY LOCATIONS
OF MORNING CLOUDY/CLEAR AREAS AND OTHER MESOSCALE FEATURES WHICH
ARE NEARLY IMPOSSIBLE TO PINPOINT THIS FAR OUT.  IN GENERAL...WILL
KEEP CHC POPS IN EFFECT THRU THURS...WITH HIGHEST POPS IN NW AL WED
WHERE INSTABILITY/LAPSE RATES WILL REMAIN A BIT GREATER.  SCATTERED
DIURNAL CONVECTION APPEARS THE RULE THROUGH THE WEEKEND AND EARLY
PART OF NEXT WEEK AS WELL.

TEMP GUIDANCE LOOKS GOOD AND WAS ACCEPTED WITH MINOR ADJUSTMENTS.
66

FIRST PD POPS SUBJECT TO CHANGE PRIOR TO RELEASE...

HSV BB 064/085 066/087 067 66542
BHM BB 065/087 067/087 068 66232
MGM BB 066/090 069/089 069 66132=

.BHM...NONE.

In the hours before

Local storm report, Jun 26, 2:09 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
209 PM CDT TUE JUN 26 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0150 PM    KIMBERLY                  AL   0.75 INCH HAIL
06/26/01   JEFFERSON                      KIMBERLY PD REPORTED DIME
                                          HAIL AT THE CITY HALL.

0155 PM    MOULTON                   AL   0.75 INCH HAIL
06/26/01   LAWRENCE                       PUBLIC REPORTED DIME HAIL
                                          IN CITY.
Local storm report, Jun 26, 4:06 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
406 PM CDT TUE JUN 26 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0155 PM    MOULTON                   AL   0.75 INCH HAIL
06/26/01   LAWRENCE                       DIME SIZE HAIL REPORTED
                                          IN MOULTON.

0150 PM    KIMBERLY                  AL   0.75 INCH HAIL
06/26/01   JEFFERSON                      DIME SIZE HAIL REPORTED
                                          IN KIMBERLY.

0213 PM    ATHENS                    AL   0.75 INCH HAIL
06/26/01   LIMESTONE                      DIME SIZE HAIL OBSERVED 4
                                          MILES NORTH OF ATHENS.

0325 PM    ARAB                      AL   1.75 INCH HAIL
06/26/01   MARSHALL                       GOLFBALL SIZE HAIL WAS
                                          OBSERVED JUST NORTH OF
                                          ARAB IN THE RUTH
                                          COMMUNITY.

0350 PM    FLORENCE                  AL   0.88 INCH HAIL
06/26/01   LAUDERDALE                     DIME TO NICKEL SIZE HAIL
                                          WAS REPORTED JUST NORTH
                                          OF FLORENCE.

0355 PM    HARTSELLE                 AL   WIND DAMAGE
06/26/01   MORGAN                         TREES WERE BLOWN DOWN IN
                                          HARTSELLE AND HAIL OF
                                          UNKNOWN SIZE FELL.

0300 PM    LESTER                    AL   0.88 INCH HAIL
06/26/01   LIMESTONE                      DIME TO NICKEL SIZE HAIL
                                          COVERED THE GROUND UP TO
                                          A DEPTH OF 20 INCHES.

0405 PM    LACEYS SPRING             AL   1.00 INCH HAIL
06/26/01   MORGAN                         QUARTER SIZE HAIL WAS
                                          REPORTED IN LACEYS
                                          SPRING.

0350 PM    ODENVILLE                 AL   1.00 INCH HAIL
06/26/01   ST. CLAIR                      NICKEL TO QUARTER SIZE
                                          HAIL COVERED THE GROUND
                                          IN ODENVILLE. DIME SIZE                                              FELL ALONG HIGHWAY 411.
Local storm report, Jun 26, 4:14 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT..CORRECTED TIME ORDER
NATIONAL WEATHER SERVICE BIRMINGHAM AL
414 PM CDT TUE JUN 26 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0150 PM    KIMBERLY                  AL   0.75 INCH HAIL
06/26/01   JEFFERSON                      DIME SIZE HAIL REPORTED
                                          IN KIMBERLY.

0155 PM    MOULTON                   AL   0.75 INCH HAIL
06/26/01   LAWRENCE                       DIME SIZE HAIL REPORTED
                                          IN MOULTON.

0213 PM    ATHENS                    AL   0.75 INCH HAIL
06/26/01   LIMESTONE                      DIME SIZE HAIL OBSERVED 4
                                          MILES NORTH OF ATHENS.

0300 PM    LESTER                    AL   0.88 INCH HAIL
06/26/01   LIMESTONE                      DIME TO NICKEL SIZE HAIL
                                          COVERED THE GROUND UP TO
                                          A DEPTH OF 20 INCHES.

0325 PM    ARAB                      AL   1.75 INCH HAIL
06/26/01   MARSHALL                       GOLFBALL SIZE HAIL WAS
                                          OBSERVED JUST NORTH OF
                                          ARAB IN THE RUTH
                                          COMMUNITY.

0350 PM    FLORENCE                  AL   0.88 INCH HAIL
06/26/01   LAUDERDALE                     DIME TO NICKEL SIZE HAIL
                                          WAS REPORTED JUST NORTH
                                          OF FLORENCE.

0350 PM    ODENVILLE                 AL   1.00 INCH HAIL
06/26/01   ST. CLAIR                      NICKEL TO QUARTER SIZE
                                          HAIL COVERED THE GROUND
                                          IN ODENVILLE.

0355 PM    HARTSELLE                 AL   WIND DAMAGE
06/26/01   MORGAN                         TREES WERE BLOWN DOWN IN
                                          HARTSELLE AND HAIL OF
                                          UNKNOWN SIZE FELL.

0405 PM    LACEYS SPRINGS            AL   1.00 INCH HAIL
06/26/01   MORGAN                         QUARTER SIZE HAIL WAS
                                          REPORTED IN LACEYS
                                          SPRING.
Local storm report, Jun 26, 4:43 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
443 PM CDT TUE JUN 26 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0415 PM    10S HUNTSVILLE            AL   0.75 INCH HAIL
06/26/01   MADISON                        EMA REPORTED DIME HAIL.

0415 PM    ODENVILLE                 AL   WIND DAMAGE
06/26/01   ST. CLAIR                      ODENVILLE PD REPORTED
                                          TREES DOWN ON PHONE LINES
                                          IN THE CITY LIMITS.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 1:45 PM CDTSevere Thunderstorm WarningBMXJefferson30 min
Jun 26, 1:47 PM CDTSevere Thunderstorm WarningBMXLawrence43 min
Jun 26, 2:17 PM CDTSevere Thunderstorm WarningBMXLimestone28 min
Jun 26, 3:03 PM CDTSevere Thunderstorm WarningBMXCullman, Marshall27 min
Jun 26, 3:11 PM CDTSevere Thunderstorm WarningBMXSt. Clair34 min
Jun 26, 3:23 PM CDTSevere Thunderstorm WarningBMXBlount, Jefferson37 min
Jun 26, 3:24 PM CDTSevere Thunderstorm WarningBMXMadison36 min
Jun 26, 3:29 PM CDTSevere Thunderstorm WarningBMXMorgan31 min
Jun 26, 3:32 PM CDTSevere Thunderstorm WarningBMXMarshall28 min
Jun 26, 3:35 PM CDTSevere Thunderstorm WarningBMXLimestone25 min
Jun 26, 3:44 PM CDTSevere Thunderstorm WarningBMXMadison46 min
Jun 26, 3:46 PM CDTSevere Thunderstorm WarningBMXSt. Clair29 min
Jun 26, 3:58 PM CDTSevere Thunderstorm WarningBMXMorgan32 min
Jun 26, 4:11 PM CDTSevere Thunderstorm WarningBMXSt. Clair34 min
Jun 26, 4:21 PM CDTSevere Thunderstorm WarningBMXMadison39 min
Jun 26, 4:35 PM CDTSevere Thunderstorm WarningBMXJackson55 min
Jun 26, 5:07 PM CDTSevere Thunderstorm WarningBMXHale23 min
Jun 26, 5:12 PM CDTSevere Thunderstorm WarningBMXGreene, Sumter33 min
Jun 26, 5:32 PM CDTSevere Thunderstorm WarningBMXWinston58 min
Jun 26, 6:18 PM CDTSevere Thunderstorm WarningBMXPickens42 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.